North Carolina, 2007

Heat in North Carolina, August 10, 2007

August 10, 2007 · NWS RAH · 1 event in 1 county or zone

Several days of extreme heat with afternoon highs in the upper 90s to lower 100s resulted in numerous heat related injuries across Central North Carolina and one heat related death.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

Several days of extreme heat with afternoon highs in the upper 90s to lower 100s resulted in numerous heat related injuries across Central North Carolina and one heat related death.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Aug 10, 1:08 PM EST, 3 hours 52 minutes earlier.

Area forecast discussion, Aug 10, 1:08 PM EST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
208 PM EDT FRI AUG 10 2007

.SYNOPSIS...
THE RIDGE OF HIGH PRESSURE WHICH BROUGHT OPPRESSIVE HEAT TO THE
REGION WILL FINALLY WEAKEN AND RETREAT WEST THIS WEEKEND. THIS
WILL MARK A SHIFT BACK TO COOLER...ALTHOUGH STILL ABOVE
NORMAL...TEMPERATURES FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER
CENTRAL NC BECOMING STRONGEST ALONG AND EAST OF US1 ESPECIALLY IN
THE COASTAL PLAIN AND SANHIILS. LIS ARE RUNNING -8 TO -9 AND
SHOWERS ARE DEVELOPING RAPIDLY EAST OF THE MOUNTAINS JUST NW OF
THE TRIAD WITH MORE STORMS NORTH OF HALIFAX AND RALEIGH.
CONVECTIVE TEMP TODAY IS AROUND 99 DEGREES AND AS OF 2 PM MANY
LOCATIONS WERE PASSED THAT MARK AND STROMS WERE INCREASING IN
COVERAGE. SBCAPE IS PUSHING 4000 J/KG ESCPACIALLY ALONG NAD EAST
OF US1 AND NORMALIZED CAPE IS .2-.3 WHICH SUPPORTS STRONG UPDRAFT
VELOCITIES INCREASING THE THREAT OF DMAGING DOWNBURST WINDS AND
INTENSE LIGHTNING. THE OVERALL AMOUNT OF THUNDERSTORM COVERAGE
WILL BE MORE THAN YESTERDAY ACROSS ALL OF CENTRAL NC WITH MORE
NUMEROUS SHOWERS AND STORMS FROM THE EASTERN PIEDMONT TO THE
SANDHILLS AND COASTAL PLAIN THIS AFTERNOON AND EVENING.

WITH A LITTLE UPPER SUPPORT AND WARM SURFACE TEMPS THE
THUNDERSTORM ACTIVITY WILL PERSIST INTO THE OVERNIGHT HOURS
ESPECIALLY IN THE COASTAL PLAIN. WILL LEAVE A CHANCE OF SHOWERS
AND THUNDERSTORMS IN THE FORECASTS THROUGH AT LEAST MIDNIGHT
MAINLY IN THE EAST.

TEMPS WILL FINALLY START TO COOL OFF A LITTLE OVERNIGHT WITH LOWS
IN THE LOWER TO MIDDLE 70.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
THE HEAT WILL FINALLY COME TO AN END. THIS SAID HIGHS ON SATURDAY
WILL STILL RUN IN THE LOWER TO MIDDLE 90S. 1000-850 MB THICKNESSES
ARE FORECAST TO FALL AT LEAST 20 METERS RESULTING IN A GOOD 7-10
DEGREE TEMPERATURE DROP FROM THIS AFTERNOON TO SATURDAY AFTERNOON.
GUIDANCE LOOKS RATHER ON TARGET AND THE NAM IS A LITTLE COOLER
THAN THE GFS. WILL SHAVE OFF A FEW DEGREES FROM THE GFS MOS.
ANOTHER WEAK SHORTWAVE MOVES ACROSS THE AREA SATURDAY AFTERNOON
AND THE GFS TRIES TO SQUEEZE OUT SOME RAIN IN THE SANDHILLS AND
SOUTHERN COASTAL PLAIN. MAY DECIDE TO INTRODUCE JUST A SLIGHT
CHANCE OF SHOWERS AND STORMS IN THE SOUTHEAST, BUT WITH DRYING
ALOFT DO NOT EXPECT MUCH IF ANY SHOWER ACTIVITY ACROSS MOST OF THE
AREA SATURDAY.

SUNDAY IS EVEN DRIER AND ACCORDING TO THICKNESSES SHOULD EVEN RUN
A FEW DEGREES COOLER THAN SATURDAY. WILL AGAIN SHAVE OFF A DEGREE
OR SO FROM THE GFS MOS SUNDAY.

THE GFS TRIES TO BRING ANOTHER DISTURBANCE DOWN IN TO THE AREA IN
THE NW FLOW ON MONDAY AFTERNOON, HOWEVER THE NAM HAS THIS SYSTEM
FURTHER TO OUR NE. EITHER WAY MOISTURE AVAILABILITY LOOKS VERY
LACKING WITH THE 850 MB FLOW ALSO BEING NW. WILL KEEP JUST THE 20
PERCENT CHANCE OF SHOWERS MAINLY EAST OF INTERSTATE 95. HIGHS ON
MONDAY SHOULD START TO WARM JUST A FEW DEGREES HIGHER THAN SUNDAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
STILL NO DROUGHT BUSTERS ARE IN SIGHT DURING THE MEDIUM RANGE AND
POSSIBLY ANOTHER ONE OR TWO HOT DAYS COULD OCCUR MID WEEK. MODELS
ARE IN REASONABLY GOOD AGREEMENT AT THE ONSET SHOWING THE UPPER
RIDGE HAVING RETROGRADED WEST OF THE MISSISSIPPI AND HEIGHTS
FALLING WITH A TROUGH ALONG THE EAST COAST MON NIGHT. AT THE
SURFACE THIS STALLS A WEAK TROUGH OVER THE PIEDMONT BUT THE
AIRMASS REMAINS MODERATELY DRY WITH ONLY ISOLATED DIURNAL TSTMS
MAINLY EAST. SLIGHTLY ABOVE NORMAL TEMPERATURES ARE EXPECTED WITH
LOWS 67-71 AND HIGHS 88-93.

MODELS SHOW THE UPPER RIDGE BUILDING EAST ON WED. THIS WARMS
TEMPERATURES WELL INTO THE 90S FOR WED AND POSSIBLY THU WITH
SUBSIDENCE WARMING ALOFT TO STIFLE ANY CHANCES FOR LATE DAY TSTMS.
LOW TEMPERATURES WILL LIKELY HOLD TO 70-75.

MODELS SUGGEST BROAD TROUGHING OVER THE EASTERN U.S. LATE THU AND
FRI. THIS MAY PUSH A FRONT INTO THE AREA GIVEN THE DEPTH OF THE
TROUGH ALOFT...MOST VIGOROUSLY SUGGESTED BY THE GFS BUT ALSO
SUPPORTED BY ECMWF AND NOGAPS. A FRONTAL BOUNDARY MAY TRIGGER
ADDITIONAL DIURNAL TSTMS BUT LACK OF SIGNIFICANT MOIST INFLOW
SUGGESTS ONLY ISOLATED RAINFALL FROM TSTMS AT THIS POINT.
TEMPERATURE FORECASTS WILL SHOW SOME COOLING FROM 90S ON THU TO
85-90 ON FRI.  -RFG

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SCT TSTMS ARE EXPECTED THIS AFTERNOON AND EVENING WITH GREATEST
NUMBER OF STORMS AND ASSOCIATED HAZARDS IN THE EAST AT KRWI...
KRDU... AND KFAY UNTIL NIGHTFALL.  RESIDUAL SURFACE MOISTURE AND A
CALMING SURFACE LAYER AFTER NIGHTFALL WILL PROMPT AREAS OF FOG IN
THE EAST WITH POTENTIAL FOR MVFR VSBY AT KRDU AND IFR VSBY AT KRWI
AND KFAY AFTER MIDNIGHT UNTIL DAYBREAK.  SKIES CLEAR AND THE AIR
DRIES WITH A STRENGTHENING OF N-NE FLOW FROM HIGH PRESSURE OVER
DELMARVA ON SAT.

THROUGH THE WEEKEND INTO EARLY NEXT WEEK...THE UPPER LEVEL RIDGE
RETROGRADES BACK TO THE WEST...AND N/NW FLOW ALOFT RETURNS TO THE
MID-ATLANTIC. VFR CONDS ARE GENERALLY ANTICIPATED THROUGH THIS
PERIOD...WITH A POSSIBILITY OF MORNING FOG AT FAY/RWI TAF SITES.
OTHERWISE...CHANCES FOR DIURNAL TSTMS DURING THIS PERIOD WILL BE LOW
WITH PERHAPS THE GREATEST CHANCE OF ISOLATED STORMS ON MON AFTERNOON.

&&

.CLIMATE...
RDU HAD BROKEN TODAYS RECORD BY 2PM AND GSO WAS TIED.

RDU SET ANOTHER RECORD HIGH YESTERDAY. THE MERCURY CLIMBED TO 104
DEGREES...EASILY BREAKING THE OLD RECORD OF 100 SET BACK IN 2001.
THIS WAS JUST ONE DEGREE SHY OF THE ALL TIME RECORD OF 105. A
RECORD HIGH MINIMUM TEMP OF 78 WAS ALSO SET. THE OLD RECORD WAS 75
SET BACK IN 2000.

THE GSO HIGH OF 101 DEGREES BROKE THE OLD RECORD OF 99 SET IN
1930. GSO ALSO HAD A RECORD HIGH MINIMUM TEMP OF 80 DEGREES. THIS
BROKE THE OLD RECORD OF 73 SET IN 1970.

HERE ARE THE RECORD HIGHS FOR TODAY...

RDU... 99 (2001)
GSO... 97 (1977)

&&

.RAH WATCHES/WARNINGS/ADVISORIES...

&&

SYNOPSIS...JO
NEAR TERM...JO
SHORT TERM...JO
LONG TERM...RFG
AVIATION...RFG
CLIMATE...
Hazardous weather outlook, Aug 10, 12:56 PM EST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
156 PM EDT FRI AUG 10 2007

NCZ007-021>024-038-039-073-074-111800-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY-
MONTGOMERY-
156 PM EDT FRI AUG 10 2007

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION TO THE HEAT A FEW SHOWERS AND THUNDERSTORMS WILL MOVE
EAST ACROSS THE AREA. SOME OF THE STORMS WILL PRODUCE HEAVY RAIN
AND GUSTY WINDS HOWEVER MOST STORMS SHOULD REMAIN BELOW SEVERE
LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD MONITOR NOAA WEATHER RADIO FOR ANY
WARNINGS AND REPORT SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE.

NCZ008-025-040-111800-
GRANVILLE-DURHAM-CHATHAM-
156 PM EDT FRI AUG 10 2007

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 580 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 2 PM UNTIL 9
PM THIS AFTERNOON. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ075-076-084>086-111800-
MOORE-LEE-RICHMOND-SCOTLAND-HOKE-
156 PM EDT FRI AUG 10 2007

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 580 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 2 PM TO 9 PM
THIS AFTERNOON. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ083-111800-
ANSON-
156 PM EDT FRI AUG 10 2007

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

NCZ011-026>028-041>043-077-078-088-089-111800-
HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-
CUMBERLAND-SAMPSON-
156 PM EDT FRI AUG 10 2007

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 580 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 2 PM TO 9 PM
TODAY. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ009-010-111800-
VANCE-WARREN-
156 PM EDT FRI AUG 10 2007

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 580 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 2 PM TO 9 PM
TODAY. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

In the hours before

Special weather statement, Aug 10, 2:01 PM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
301 PM EDT FRI AUG 10 2007

NCZ011-102000-
HALIFAX-
301 PM EDT FRI AUG 10 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHEASTERN HALIFAX COUNTY
THROUGH 400 PM EDT...

AT 300 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NORTH
OF SCOTLAND NECK NEAR THE ROANOKE RIVER MOVING SOUTHEAST AT 10 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR  RURAL SOUTHEASTERN HALIFAX
COUNTY AROUND 320 PM EDT. GUSTY WINDS OF 40 MPH...VERY HEAVY RAIN
AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.

BLAES
Local storm report, Aug 10, 3:50 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT FRI AUG 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     4 S CENTERVILLE         36.13N 78.11W
08/10/2007                   FRANKLIN           NC   PUBLIC

            A PUBLIC REPORT OF A TREE DOWN ACROSS FRED PARRISH RD...
            SOUTH OF CENTERVILLE.

&&

BLS
Local storm report, Aug 10, 4:05 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT FRI AUG 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND DMG     1 N CASTALIA            36.10N 78.06W
08/10/2007                   NASH               NC   FIRE DEPT/RESCUE

            SEVERAL LARGE OAK TREES AND POWERLINES DOWN... WITH TWO
            TREES DOWN ACROSS HIGHWAY 58 NORTH OF CASTALIA. MANY
            LOCATIONS ARE WITHOUT POWER.

&&

BLS
Local storm report, Aug 10, 4:30 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
530 PM EDT FRI AUG 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     3 E PINETOPS            35.79N 77.58W
08/10/2007                   EDGECOMBE          NC   LAW ENFORCEMENT

            EDGECOMBE COUNTY 911 OFFICIALS REPORTED THAT TWO MOBILE
            HOMES HAD BEEN BLOWN OVER ON COLONIAL RD... EAST OF
            PINETOPS. NO INJURIES WERE REPORTED.

&&

BLS
Special weather statement, Aug 10, 4:37 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EDT FRI AUG 10 2007

NCZ041-102200-
WAKE-
537 PM EDT FRI AUG 10 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE COUNTY THROUGH 600 PM
EDT...

AT 537 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RALEIGH...MOVING SOUTHEAST AT 15 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR NEW HOPE AROUND 545 PM
EDT...KNIGHTDALE AROUND 555 PM EDT... AND WENDELL AROUND 6:00 PM.

OTHER SHOWERS AND THUNDERSTORMS WILL AFFECT RALEIGH... CARY...
APEX... AND LAKE WHEELER... AND GARNER THROUGH 6:00 PM.

GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD
BE TOSSED AROUND.

MWS
Local storm report, Aug 10, 4:48 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT FRI AUG 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     1 N TARBORO             35.92N 77.56W
08/10/2007                   EDGECOMBE          NC   LAW ENFORCEMENT

            911 OFFICIALS REPORTED A TREE DOWN ON US ALTERNATE
            HIGHWAY 64 NEAR STATE ROAD 33.

&&

BLS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Cumberland

When
August 10, 5:00 PM EST
Where
Cumberland forecast zone
Deaths
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
35.049, -78.827 (the zone’s center; the record gives no point)

A 43 year old male collapsed while pumping gas and was found by a highway patrol officer. The man died from heat stroke. The victim's core body temperature was 106 degrees.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, Cumberland2007-08-1043MaleOutside/Open AreasDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48229.